New Mexico, 2005

Hail in New Mexico, June 10, 2005

June 10, 2005 · NWS ABQ · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 10, 8:15 PM MST, 2 hours 45 minutes earlier.

Area forecast discussion, Jun 10, 8:15 PM MST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
915 PM MDT FRI JUN 10 2005

.UPDATE...ZFP UPDATED TO TRIM POPS IN EASTERN AREAS FOR THE
OVERNIGHT. MASSAGED WINDS MAINLY OVER THE PLAINS AS WELL WITH SFC
LOW/TROUGH SHIFTING EASTWARD. LATEST NAM HAS SATURDAY/SATURDAY NIGHT
LOOKING PRETTY ACTIVE IF INCOMING DISTURBANCE DOESN/T SLOW TOO MUCH.

&&

.PREV DISCUSSION 315 PM MDT FRI JUN 10 2005...
SEVERE TSTM WATCH IN EFFECT FOR PARTS OF EC AND NE NEW MEXICO
THROUGH 02Z OR 8 PM MDT. WILL CONTINUE TO CARRY A 50-60 PCT POP
ACROSS THE NORTHEAST THROUGH THE EVENING BEFORE LARGE SCALE FORCING
FOR LIFT BEGINS TO WANE AFTER ABOUT 03Z. LOW LEVEL WINDS FINALLY
BEGINNING TO VEER TO SELY ACROSS THE FAR NORTHEAST PLAINS AND THIS
TREND FAVORS ENHANCED SEVERE THREAT ACROSS THE NORTHEAST THROUGH
FIRST PART OF THE EVENING. OF PARTICULAR CONCERN WILL BE AREAS NEAR
THE TX STATE LINE WHERE PRONOUNCED INSTABILITY GRADIENT CURRENTLY
EXISTS. AS CURRENT LINE OF STORMS MOVES EAST AND ENCOUNTERS THIS
BETTER INSTABILITY FIELD...MERGERS/UPSCALE GROWTH LIKELY TO RESULT
IN CONVECTIVE COMPLEX SOMEWHERE OVER THE NORTHEAST CORNER. OUTFLOW
WOULD THEN LIKELY GENERATE BROKEN STRATUS ACROSS PARTS OF NE/EC NEW
MEXICO DURING THE NIGHT...AND HAVE TRENDED SKY GRIDS THAT DIRECTION.
MEANWHILE...ALTHOUGH THE MAIN SHORT-WAVE WILL BE LIFTING NORTHEAST
OF THE AREA EARLY TONIGHT...THE NAM AND GFS SHOWS ANOTHER RIPPLE OR
TWO BRUSHING NORTHERN NEW MEXICO LATE TONIGHT. WILL NOT INCLUDE POPS
AFTER MIDNIGHT FOR OUR NORTHERN AREAS GIVEN DIURNAL STABILIZATION
PROCESS...BUT SOMETHING EVENING CREW CAN WATCH.

NEXT SHORT-WAVE TROUGH APPROACHES THE AREA SATURDAY AFTERNOON...WITH
THE MAIN VORTICITY MAX SWINGING EAST SATURDAY NIGHT. PREVIOUS SHIFT
RAISED POPS INTO SCATTERED RANGE ACROSS GOOD CHUNK OF NORTHERN NEW
MEXICO SATURDAY EVENING WHICH LOOKS GOOD...AND ONLY MADE A FEW
TWEAKS FOR THE AFTERNOON POP GRID TO MESH WITH THAT TREND. A
DECIDEDLY DRIER AND MORE STABLE PATTERN STILL IN THE OFFING FOR
SUNDAY AS WESTERLIES DOMINATE. MAY SEE ISOLATED STORMS DEVELOP OVER
THE NC MOUNTAINS AND ROLL ONTO THE NE PLAINS...A SCENARIO THAT IS
CURRENTLY COVERED.  CONSIDERED DROPPING POPS ACROSS THE FOUR CORNERS
WHERE CONVECTIVE PARAMETERS NOT QUITE AS FAVORABLE AS TODAY OR
TOMORROW...BUT WILL LEAVE 10S FOR NOW.

DRY CONDITIONS AREAWIDE MONDAY. COOL FRONT TO SWEEP THE AREA FROM
THE NORTHWEST...WHILE A SECONDARY BACKDOOR SURGE PUSHES INTO THE
NORTHEAST MONDAY NIGHT.  THE GFS AND NAM SHOW DRY CONDITIONS
PREVAILING MONDAY NIGHT INTO TUESDAY...BUT CONCUR WITH PREVIOUS
FORECAST THAT ISOLATED BUILDUPS/TSTMS POSSIBLE ALONG AND EAST OF THE
CENTRAL MOUNTAIN CHAIN AS LOW LEVEL EASTERLIES RESULT IN A GRADUAL
MOISTENING OF THE LOWER LEVELS. BEYOND MONDAY...UPPER RIDGE TO BUILD
OVER THE REGION WITH DAYTIME TEMPERATURES WARMING TO NEAR OR
SLIGHTLY ABOVE SEASONAL. AFTERNOON HEATING COUPLED WITH ANY UPTICK
IN MOISTURE IN THE DEVELOPING SELY GRADIENT COULD SPARK AN ISOLATED
THUNDERSTORM MAINLY OVER THE HIGHER TERRAIN OF CENTRAL AND NORTHERN
AREAS.  KJ

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  46  80  48  80 /  10  20  40  10
GALLUP..........................  42  77  43  79 /   0  20  40   0
GRANTS..........................  42  78  44  80 /   0  10  30   0
GLENWOOD........................  45  88  53  89 /   0   0  10   0
CHAMA...........................  35  69  36  70 /  10  20  50  20
LOS ALAMOS......................  46  77  45  78 /  10  10  40  10
RED RIVER.......................  33  67  37  67 /  30  20  50  20
TAOS............................  40  77  42  77 /  20  10  40  10
SANTA FE........................  45  78  46  80 /  10  10  40   0
SANTA FE AIRPORT................  48  81  49  82 /  10  10  40   0
ESPANOLA........................  45  82  49  83 /  10  10  30   0
ALBUQUERQUE HEIGHTS.............  58  84  59  86 /   0   0  30   0
ALBUQUERQUE VALLEY..............  54  87  55  89 /   0   0  30   0
ALBUQUERQUE FOOTHILLS...........  56  82  56  84 /   0   0  30   0
ALBUQUERQUE WEST MESA...........  56  86  58  87 /   0   0  30   0
SOCORRO.........................  54  89  59  91 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  52  80  51  81 /   0   0  30   0
MORIARTY/ESTANCIA...............  49  83  51  84 /   0   0  30   0
CARRIZOZO.......................  49  89  56  89 /   0   0   0   0
RUIDOSO.........................  49  80  55  80 /   0   0   0   0
RATON...........................  44  76  45  81 /  50  30  50  20
LAS VEGAS.......................  43  77  46  80 /  20  20  40  10
ROY.............................  48  76  50  84 /  40  20  40  20
CLAYTON.........................  51  79  52  82 /  50  20  40  20
SANTA ROSA......................  51  86  56  92 /  10  10  20   0
TUCUMCARI.......................  56  88  61  93 /  30  20  20  10
FORT SUMNER.....................  54  87  59  95 /   0   0  10   0
CLOVIS..........................  58  89  60  93 /  10   0  10  10
PORTALES........................  58  91  60  94 /  10   0  10   0
ROSWELL.........................  60  94  63  97 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

41
Hazardous weather outlook, Jun 10, 5:00 AM MST, 18 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT FRI JUN 10 2005

NMZ001>021-026-111200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
541 AM MDT FRI JUN 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THE NORTHEAST AND
EAST CENTRAL PLAINS THIS AFTERNOON AND THIS EVENING. LARGE HAIL AND
DAMAGING WIND ARE THE MAIN THREAT...BUT ISOLATED TORNADOES MAY ALSO
DEVELOP.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THE NORTHEAST AND
FAR EAST CENTRAL PLAINS SATURDAY EVENING. LARGE HAIL AND DAMAGING
WIND WILL BE THE PRIMARY THREATS...BUT AN ISOLATED TORNADO MAY ALSO
DEVELOP. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING...AS
WELL AS SATURDAY EVENING IN COLFAX...UNION...HARDING...QUAY AND
CURRY COUNTIES.

44

In the hours before

Special weather statement, Jun 10, 5:51 PM MST, 5 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
651 PM MDT FRI JUN 10 2005

NMZ013-018-020-021-110100-
CURRY COUNTY-DE BACA COUNTY-QUAY COUNTY-ROOSEVELT COUNTY-
651 PM MDT FRI JUN 10 2005

...SEVERE THUNDERSTORM WATCH IS CANCELED...

THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH
451 FOR THE FOLLOWING AREAS

IN NORTH AND CENTRAL NEW MEXICO THIS ALLOWS TO EXPIRE 4 COUNTIES

  CURRY           DE BACA         QUAY            ROOSEVELT

SEVERE THUNDERSTORMS ARE NO LONGER EXPECTED OVER EAST CENTRAL NEW
MEXICO.

03

The radar

The Amarillo radar (KAMA), 190 km away, was scanning. The volume nearest the first event began at 06:01 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Union

When
June 10, 11:00 PM MST
Where
Union County, Clayton
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
36.450, -103.183

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2005Every state in 2005This day in weather historyWarnings in New Mexico, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454305.